This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have written many times. I have developed accute sensitivity to medications since menopause; which I discovered when I was told I had Prozac Poop out after 9 years of success with it. Then after 7/8 failures on new medications (including xanax) and several ER visits,I finally said enough and I had been off of prozac for 5 months and was only taking a small dose of Lorazepam at night. I was doing pretty well during that time and was planning to wean off the Lorazepam and then an emotional breakdown hit me when my husband had to have open heart surgery I went back to prozac. Then the news about the surgery hit so I started slow on the Prozac to help me cope, hoping I would not have side effects as it was when I took it originally. Unfortunately I did have side effects and started on 2mg and went up slowly to 10 and jumped to 20 just before my husbands surgery Nov. 19. I had stayed on 20 for over 4 months and was still having side effects, prozac peaks and sobbing episodes daily, trouble functioning etc; one Psychiatrist wanted me to go to 30mg and take more lorazepam for my QUALITY OF LIFE (I am terrified of becomming dependant but did start taking 1/4 mg. 1 or 2 times a day; the other Psych. wanted me to add wellbutrin to the prozac and seroquil because I have sleep problems. Then I wrote you and you suggested I might be better off taking NOTHING except xanax but I had mentioned before I get opposite reactions from that and ended up in the ER with severe aggitation so I substituted the lorazepam for your suggestion and started tapering off Prozac. I dropoed from 20mg to 17.50 and was doing pretty well then I dropped to 16.25 a couple of weeks ago and started feeling slightly uncomfortable and odd right away, I think now it was from the first drop; for the last week, since dropping to 16.25 I have been sinking back into the sobbing, anxiousness,restless feeling inside and find I am mourning my old ME. This is horrific I feel dispair. (1) Is this normal? (2) Will this pass? (3) Am I going to be stuck in a world of dispair on or off the prozac? I am terrified and so disappointed I have started experiencing this again. My husband feels it is part of the withwrawal process.(4) Should I taper even slower and less mg's? I have tablets & liquid and I can measure. I am taking 10mg. capsule brand name, and the tablets are Prozac 20 for Fluoxiting hydrocloride scored.The pharmacy said they were brand name as well as I have problems with fillers in generics and they said the same active prozac ingredients were in the tablets as the capsules. I was concerned about mixing them. I am praying I can get off the Prozac and then the Lorazepam and emerge with my life back. Please tell me this is a possibility. If you could take the time to answer all my questions in detail it would be very comforting.I am losing hope.I am praying you can help ease my mind. Thank you so much for taking the time to read this and answer my questions I need answers and hope.
You are not the typical case, so I can only advise you to continue your own exploration of the right dose and the right timing. You have all the equipment and knowledge you need to do that...so do it carefully, and slowly, and don't over- read the occasionaly set backs.. you are watching too closely...back off a little bit...this is not a permanent condition.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.